Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS New Orleans, LA

May 31, 2007Iberville Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 31, 2007, 2:09 PM CDT for Iberville Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2007, 2:09 PM CDT (19:09 UTC)
Expired
May 31, 2007, 2:55 PM CDT
In force
46 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Iberville Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1088 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1088 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KLIX 311911
SVRLIX
LAC047-312015-
/O.NEW.KLIX.SV.W.0079.070531T1909Z-070531T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
209 PM CDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 315 PM CDT

* AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BAYOU SORREL...OR ABOUT    
  10 MILES SOUTHWEST OF PLAQUEMINE...AND MOVING NORTHWEST AT 20 MPH. 
  EMERGENCY MANAGEMENT REPORTED A FEW TREES DOWN IN THE BAYOU SORREL 
  AND PIGEON AREAS AT 2 PM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GROSSE TETE BY 245 PM CDT...
  RAMAH BY 250 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3013 9140 3016 9130 3048 9143 3049 9165

$$
1 follow-up statement
000 
WWUS54 KLIX 311955
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
255 PM CDT THU MAY 31 2007

LAC047-312005-
/O.CAN.KLIX.SV.W.0079.000000T0000Z-070531T2015Z/
IBERVILLE LA-
255 PM CDT THU MAY 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR IBERVILLE PARISH IS
CANCELLED...

THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAS MOVED OUT OF 
IBERVILLE PARISH.

LAT...LON 3013 9140 3016 9130 3048 9143 3049 9165

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:06 AM CDT, 10 hours 3 minutes earlier.

Area forecast discussion, May 31, 4:06 AM CDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 AM CDT THU MAY 31 2007

.SHORT TERM...
WE HAVE SEVERAL WEATHER AND SHORT RANGE MODEL ISSUES WITH THIS
FORECAST PACKAGE. WAS BRIEFED ON AN OUTFLOW BOUNDARY ACROSS THE
FORECAST FROM CONVECTION FROM TEXAS...HOWEVER THIS FEATURE MAY
HAVE DISSOLVED AND MAY NOT SERVE AS A FOCUS TODAY. WITH A LARGE BROAD
TROUGH IN THE AREA...HIGH PW VALUES AND NO REAL SURFACE FOCUS
BOUNDARY...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY.
THE WEAK BROAD TROUGH IS EXPECTED TO DRIFT EAST THROUGH SATURDAY.
WILL HAVE TO KEEP AN EYE ON WESTERN CARIBBEAN SEA. PRESENTLY...IR
SAT IMAGERY SHOWED DEEP CONVECTION OVER WESTERN CARIBBEAN. GFS
DEVELOPS THE ASSOCIATED LOW OVER SOUTHEAST GULF AND MOVE THE
POSSIBLE LOW NORTHEAST TO SOUTHWEST FLORIDA FRIDAY WHILE ETA
DEVELOPS THE LOW OVER SOUTH CENTRAL GULF AND TAKE THE LOW SLOWLY
NORTH AND NORTHEAST TO FLORIDA PANHANDLE. IN BOTH CASES...LOW
LEVEL CIRCULATION AROUND THE POSSIBLE LOW WILL CREATE AN EAST FLOW
ACROSS THE NORTH GULF. THIS WILL ADVECT IN SLIGHTLY DRIER
AIR...DECREASE PW VALUES DOWN TO 1.2 TO 1.5 INCHES BY FRIDAY
MORNING AND REMAIN RELATIVELY LOW THROUGH SAT. WILL MAINTAIN POPS
AT CHANCE AND SLIGHT CHANCE FRI AND SAT.

.LONG TERM...
PRESENTLY...A MEANDERING MID AND UPPER LEVEL CLOSED LOW OVER
NORTHERN PLAINS WILL TRACK EAST THROUGH SUNDAY. WEAK TROUGH OVER
THE GULF WILL PUSH EAST. THESE FEATURES WILL CREATE A WEST AND
NORTHWEST FLOW OVER SOUTHEAST UNITED STATES SUNDAY. THE ASSOCIATED
SURFACE BOUNDARY WILL APPROACH THE FORECAST AREA SUNDAY NIGHT INTO
MONDAY. AS A RESULT...PW VALUES INCREASE JUST SOUTH BOUNDARY AND
BETTER CHANCE OF RAIN MONDAY AND TUESDAY ACROSS THE NORTH HALF
ZONES. A SHORT WAVE WILL MOVE ACROSS GULF CENTRAL COAST WEDNESDAY
AND WILL INCREASE POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  65  86  63 /  70  20  20  10
BTR  83  66  87  65 /  70  20  30  10
MSY  82  72  86  70 /  60  20  20  10
GPT  83  68  85  67 /  60  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 31, 10:45 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CDT THU MAY 31 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011100-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1045 AM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A BROAD UPPER LEVEL TROUGH OVER THE CENTRAL GULF COAST AND GULF OF
MEXICO WILL CONTINUE TO PRODUCE ROUNDS OF SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING. THE MAIN THREAT WILL BE
LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES. RAINFALL
TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED FROM MOST OF THE SHOWER
AND THUNDERSTORM ACTIVITY. SOME LOCALIZED PONDING OF WATER ON
ROADS AND IN LOW LYING AREAS CAN BE EXPECTED.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORM FRIDAY AND SATURDAY AS
THE TROUGH MOVES EAST. A COLD FRONT WILL STALL JUST NORTH OF THE
REGION SUNDAY NIGHT THROUGH TUESDAY PROMPTING ANOTHER ROUND OF
SCATTERED THUNDERSTORMS MAINLY OVER EAST CENTRAL LOUISIANA AND SOUTH
MISSISSIPPI. AN UPPER LEVEL DISTURBANCE WILL THEN TRACK ACROSS THE
AREA WEDNESDAY AND PRODUCE ANOTHER CHANCE OF THUNDERSTORMS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:18 PM CDTSpecial Marine WarningLIX87 min
May 30, 9:20 PM CDTFlash Flood WarningLIXSaint Tammany115 min
May 30, 9:20 PM CDTFlash Flood WarningLIXSaint Tammany115 min
May 30, 9:20 PM CDTFlash Flood WarningLIXOrleans, Saint Tammany115 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.